MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was implanted with a nalu peripheral nerve stimulator system on (b)(6) 2025 to treat knee pain.On (b)(6) 2025 a surgical revision was performed to remove the non-tined system and place a new system with tined leads to provide improved stability after one of the original leads had migrated and caused a reduction of pain relief.See mdr 3015425075-2025-00313 after using the system for several months the patient reported that therapy was still not meeting expectations.The system was reprogrammed multiple times to attempt optimization of therapy with no success.Imaging and system testing returned no issues.The physician and nalu team were unable to identify any obvious cause for the lack of pain relief and thus a full system replacement was performed on (b)(6) 2026.The explanted system was not released by the facility for further investigation by nalu.
 
Additional Manufacturer Narrative
The patient participated in a trial phase with nalu and elected to move forward with a permanent system implant after completing the trial, and the permanent system is reported to have been placed in approximately the same location as the trial.The initial system was found to have migrated away from the intended nerve target and thus led to inadequate pain relief.When the patient again reported inadequate pain relief with the new system, additional imaging was done and ruled any migration as a cause.Testing of the system found all components to be functioning as expected with no errors.Reprogramming was unable to achieve the level of pain relief the patient was expecting.It is unclear from the information provided if the patient is displaying unrealistic expectations of the nalu system or possibly the device was placed such that it is continuing to not adequately address the pain symptoms.There is no evidence of any system or component failure or malfunction with the nalu device.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key24776529
Report Number3015425075-2026-00038
Device Sequence Number21313543
Product Code GZF
UDI-Device Identifier00812537037363
UDI-Public(01)00812537037363(11)240423(17)270423
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number71020
Device Catalogue Number71020
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Initial Report FDA Received Date04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown